Alert archive / Indiana / Gale Warnings in 2019
Gale Warning 3, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Apr 10, 2019, 4:27 AM EDT. It took effect at Apr 11, 2019, 12:00 AM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2019, 4:27 AM EDT (08:27 UTC)
- In effect from
- Apr 11, 2019, 12:00 AM EDT
- Expired
- Apr 11, 2019, 5:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
414 WHUS73 KIWX 100827 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 427 AM EDT Wed Apr 10 2019 LMZ043-046-101630- /O.NEW.KIWX.GL.W.0003.190411T0600Z-190411T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 427 AM EDT Wed Apr 10 2019 ...GALE WARNING IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY... The National Weather Service in Northern Indiana has issued a Gale Warning, which is in effect from 2 AM to 2 PM EDT Thursday. * WINDS...East 20 to 30 knots. Gusts up to 35 knot gales. * WAVES...2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
7 follow-up statements
840 WHUS73 KIWX 101528 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1128 AM EDT Wed Apr 10 2019 LMZ043-046-102330- /O.CON.KIWX.GL.W.0003.190411T0600Z-190411T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1128 AM EDT Wed Apr 10 2019 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY... * WINDS...East 20 to 30 knots late tonight into Thursday afternoon. Gusts up to 35 knot gales. * WAVES...2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
235 WHUS73 KIWX 102028 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 428 PM EDT Wed Apr 10 2019 LMZ043-046-110430- /O.EXT.KIWX.GL.W.0003.190411T0400Z-190411T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 428 PM EDT Wed Apr 10 2019 ...GALE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT THURSDAY... * WINDS...East winds to 30 knots becoming southeast Thursday morning. Gusts up to 35 knot gales overnight through early Thursday afternoon. * WAVES...2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
747 WHUS73 KIWX 110211 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1011 PM EDT Wed Apr 10 2019 LMZ043-046-111015- /O.CON.KIWX.GL.W.0003.190411T0400Z-190411T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1011 PM EDT Wed Apr 10 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY... * WINDS...East winds to around 25 knots knots becoming southeast Thursday morning. Gusts up to 35 knot gales overnight through early Thursday afternoon. * WAVES...2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
935 WHUS73 KIWX 110752 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 352 AM EDT Thu Apr 11 2019 LMZ043-046-111600- /O.CON.KIWX.GL.W.0003.000000T0000Z-190411T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 352 AM EDT Thu Apr 11 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...East 20 to 30 knots. Gusts to 35 knot gales. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
948 WHUS73 KIWX 111508 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1108 AM EDT Thu Apr 11 2019 LMZ043-046-112100- /O.EXT.KIWX.GL.W.0003.000000T0000Z-190411T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1108 AM EDT Thu Apr 11 2019 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...East 20 to 30 knots. Gusts to 35 knot gales. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
126 WHUS73 KIWX 111938 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 338 PM EDT Thu Apr 11 2019 LMZ043-046-112100- /O.CON.KIWX.GL.W.0003.000000T0000Z-190411T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 338 PM EDT Thu Apr 11 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...East to southeast 20 to 30 knots. An occasional gust to 35 knot gales is possible late this afternoon. * WAVES...1 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
556 WHUS73 KIWX 112056 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 456 PM EDT Thu Apr 11 2019 LMZ043-046-120500- /O.EXP.KIWX.GL.W.0003.000000T0000Z-190411T2100Z/ /O.NEW.KIWX.SC.Y.0010.190411T2100Z-190413T0800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 456 PM EDT Thu Apr 11 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY... ...GALE WARNING WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 4 AM EDT Saturday. * WINDS...East to southeast 20 to 30 knots becoming southwest 15 to 20 knots overnight. Southwest 20 to 30 knots Friday with a few gale gusts to 35 knots possible in the afternoon. * WAVES...2 to 4 subsiding to 1 to 3 feet this evening then building to 3 to 6 feet Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Apr 10, 12:45 AM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 10, 12:45 AM EDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1245 AM EDT Wed Apr 10 2019 .SYNOPSIS... Issued at 1235 AM EDT Wed Apr 10 2019 Cooler conditions are expected today behind a secondary cold front. Highs will range from the mid 40s north to the low 50s south. Clouds will also increase today with chances for rain by later this morning and afternoon. Turning breezy and warmer then on Thursday as a warm front lifts north of the area. Highs will generally range between the low 60s and low 70s. Showers and thunderstorms will then sweep east through the region later Thursday into Thursday night. Cooler, drier and windy conditions will then follow into Friday. && .SHORT TERM...(This Evening through Wednesday Night) Issued at 309 PM EDT Tue Apr 9 2019 Post-frontal airmass has helped to keep temperatures running 5 to 10 degrees cooler than yesterday despite mostly clear skies. The combination of a slightly tighter surface pressure gradient over the eastern half of the area and deep mixing has allowed wind speeds to reach into the 15 to 20 mph with gusts near 30 mph. These breezy winds are expected to diminish after sunset as the pressure gradient relaxes. Overnight clouds will be on the increase as a secondary cold front pushes southwards across the western Great Lakes. This front should push south of the area late tonight before stalling around I-70 Wednesday morning. Models show a shortwave cresting the upper ridge axis and progressing towards the area into midday. As this occurs, the stalled front will start to slowly move back northwards as a warm front. This will open up a window for showers to move across the area. These precip chances should move north of the area overnight as the upper forcing moves north of the area. && .LONG TERM...(Thursday through Tuesday) Issued at 309 PM EDT Tue Apr 9 2019 The most impactful portion of the forecast remains the Thursday to Friday timeframe. A vigorous low pressure system is forecast lift northeastwards across the Central Plains Wednesday night and be on the verge of entering into the far western extent of the Midwest Thursday morning. An associated surface warm front is also forecast to be in the process of moving northwards across northern Indiana Thursday morning. There remains differences between models as to how far north this front will progress by early Thursday afternoon. The 12Z NAM is more progressive by taking the front into central Lower Michigan while the 12Z GFS/ECMWF is much slower with the northern progression. Thursday evening the upper low is forecast to be over Iowa with an associated 130kt jet over southern Illinois. A surface cold front is forecast to stretch from north to south over Illinois. Convection is expected to develop along this front and move into the western zones between 7PM CDT/8PM EDT and 9PM CDT/10PM EDT. Weakly curved hodographs quickly become linear which would indicate discrete storms quickly forming into a line as they sweep eastwards overnight. Models show a 60-70kt low level jet preceding the frontal passage so this line will present the ability of producing damaging wind gusts. The location of the warm front will also play a role in available low level helicity for storms. The front will drive the line quickly across the area with storms moving into central Ohio by Friday morning. A possibly mitigating factor concerning severe potential is the timing of storms moving through will be after peak heating and thus limit available instability. Refinements to this portion of the forecast will continue to be made. Friday should be mostly dry and cooler on the backside of the upper low. This dry and cooler pattern will stretch into the weekend before a diving low lifts across the southern Plains and into the Ohio River Valley. Its still a bit too early to tell if the area will be on the warm or cold side of this system. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1235 AM EDT Wed Apr 10 2019 A secondary backdoor cold front has shifted winds back to the north at KSBN, and should do so at or shortly after issuance at KFWA. VFR conditions are expected otherwise through the TAF cycle with the main focus on a narrow band of light rain and a lowering/thickening VFR cloud base by mid-late afternoon as an elevated warm front lifts through. Weak deep layer forcing and dry low levels should limit impacts/QPF. Easterly winds will pick up otherwise late this afternoon into this evening. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...CM LONG TERM...CM AVIATION...Steinwedel Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 9, 5:44 PM EDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 544 PM EDT Tue Apr 9 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-102145- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 544 PM EDT Tue Apr 9 2019 /444 PM CDT Tue Apr 9 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of strong to severe thunderstorms late Thursday with damaging wind gusts the primary concern. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Thursday. LMZ043-046-080-102145- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid- line of lake.- 544 PM EDT Tue Apr 9 2019 This Hazardous Weather Outlook is for Lake Michigan and The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous conditions for small craft are expected Wednesday night into Friday night. There is a chance of thunderstorms with locally high winds and waves Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late Thursday.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.